MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a therapeutic approach to peripheral lesions procedure, when the guide sheath was inserted through the forceps port, an unidentified foreign object fell from the tip of the endoscope.The sheath was removed, and the foreign object was collected.Further, the suction sounded strange, but the sheath was inserted into the forceps port as it was.The sheath may have come out of the tip of the endoscope in the form of pushing out the foreign body.The physician does not think that the foreign substance came from an olympus product but wanted to have it checked out just in case.An olympus representative explained that the guide sheath was not designed to cause foreign objects to fall but the physician insisted to have it checked.The customer further explained that when using the scope in the case, the suction worsened halfway through, and the customer speculated that something in the patient's mouth may have been sucked up.Reportedly, there were no abnormalities found when cleaning the scope.The procedure was completed with the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event.
 
Event or Problem Description
It was additionally reported that the device fell into the patient's lungs.The physician attempted to retrieve the device with forceps but was unable to do so.It was ultimately retrieved by suction.This created a slight delay of 12 minutes.The physician did not believe the foreign object was in the guide sheath kit.The scope had also been cleaned, so it was unlikely to have originated from the scope.The physician felt that whatever was suctioned from the patient's mouth was pushed out when the guide sheath was used.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The subject device was evaluated by olympus, and no abnormalities were observed.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it was determined that the foreign substance was iron rust and did not come from subject device (maj-209).However, the origin of the foreign substance could not be identified.This supplemental report includes a correction to d9 and h3 to provide information that was not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19333393
Report Number3003637092-2024-00091
Device Sequence Number3102449
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/11/2024
06/29/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/13/2024
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOVIDEOSCOPE (BF-P290/UNKNOWN SERIAL NO.); SINGLE USE GUIDE SHEATH (K-401/42K)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown